MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 9MM / 200MM 5 DEGREE BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH RFNA / 9MM / 200MM 5 DEGREE BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.233.920S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.This report is for an unk - nails: rfna/unknown lot.Part and lot numbers are unknown; udi number is unknown.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date that interim report submitted as part of an investigator initiated study (iis) for the retrograde femoral nail advanced.The reports adverse events associated with the retrograde femoral nail advanced.The internal id for the iis is (b)(4).This report is for one (1) unk - nails: rfna.This is report 1 of 2 for complaint (b)(4).
 
Event or Problem Description
Update: this report is submitted as part of an investigator initiated study (iis) for the retrograde femoral nail advanced (rfna).It was reported that a patient was presented after a motor vehicle crash with a left open distal femur fracture on (b)(6) 2021 and was operated on with rfna intramedullary nail on (b)(6) 2021.Patient was diagnosed with infection of her hardware/septic nonunion on (b)(6) 2021.Patient underwent debridement and exchange of hardware on (b)(6) 2021.No further information provided.This report is for one (1) rfna / 9mm / 200mm 5 degree bend / sterile.This is report 1 of 8 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Manufacturing location: monument manufacturing date: 12-jan-2021 expiration date: unknown part number: 04.233.920s, rfn/9mm/200mm 5 degree bend/pe inlay/sterile lot number: 74p4239 (sterile) lot quantity: (b)(4).Component parts were not reviewed as the reported complaint condition of ¿reports of adverse events associated with rfna product¿ does not indicate breakage of the nail.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA / 9MM / 200MM 5 DEGREE BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15574930
Report Number8030965-2022-07993
Device Sequence Number17632238
Product Code HSB
UDI-Device Identifier10886982288523
UDI-Public(01)10886982288523
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number04.233.920S
Device Catalogue Number04.233.920S
Device Lot Number74P4239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/18/2022
10/25/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date10/20/2022
11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM CORTEX SCREW SELF-TAPPING 50MM; 3.5MM CORTEX SCREW SELF-TAPPING 60MM; 4.5MM CORTEX SCREW SELF-TAPPING 32MM; 4.5MM CORTEX SCREW SELF-TAPPING 46MM; LOCKING SCREW FOR IM NAIL 5/ 58/ XL25; LOCKING SCREW FOR IM NAIL 5/ 74/ XL25; LOCKING SCREW FOR IM NAIL 5/ 30/ XL25
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight70 KG
Patient RaceWhite